Alert archive / Puerto Rico / Flash Flood Warnings in 2023
Flash Flood Warning 40, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 26, 2023, 3:40 PM CDT. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2023, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 26, 2023, 5:20 PM CDT
- In force
- 100 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
183
WGCA52 TJSJ 262040
FFWSJU
PRC045-262230-
/O.NEW.TJSJ.FF.W.0040.230826T2040Z-230826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
440 PM AST Sat Aug 26 2023
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Comerio County in Puerto Rico...
* Until 630 PM AST.
* At 440 PM AST, Doppler radar and emergency management reported
excessive runoff from the thunderstorms that is producing heavy
rain continue across the warned area and is causing rapid rises
along rivers and streams.
Between 1 and 4 inches of rain have fallen. Additional rainfall
amounts up to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms. Rapid rises
along rivers and streams.
SOURCE...Doppler radar and Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Comerio and Palomas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.Be aware of your surroundings and do not
drive on flooded roads. Stay away or be swept away. River banks and
culverts can become unstable and unsafe.
&&
LAT...LON 1828 6620 1825 6618 1822 6617 1821 6618
1820 6618 1820 6621 1817 6621 1818 6622
1818 6623 1818 6624 1819 6624 1818 6626
1819 6626 1821 6626 1822 6627 1824 6627
1825 6624 1825 6623 1826 6623 1827 6622
FLASH FLOOD...OBSERVED
$$
RAM1 follow-up statement
508
WGCA72 TJSJ 262220
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
620 PM AST Sat Aug 26 2023
PRC045-262230-
/O.CAN.TJSJ.FF.W.0040.000000T0000Z-230826T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Comerio PR-
620 PM AST Sat Aug 26 2023
...FLASH FLOOD WARNING FOR COMERIO COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
LAT...LON 1828 6620 1825 6618 1822 6617 1821 6618
1820 6618 1820 6621 1817 6621 1818 6622
1818 6623 1818 6624 1819 6624 1818 6626
1819 6626 1821 6626 1822 6627 1824 6627
1825 6624 1825 6623 1826 6623 1827 6622
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:31 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 26, 2:31 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service San Juan PR 331 PM AST Sat Aug 26 2023 .SYNOPSIS... Outer bands from very far north Hurricane Franklin continues to bring unsettled weather over the local islands. This activity should continue through tomorrow, but some improvements can be anticipated on Monday. A more seasonal, summer-hot pattern is anticipated to return for next week. && .SHORT TERM... Today through Monday... Almost all of Puerto Rico and the northern U.S. Virgin Islands received some rain today. The heaviest activity was observed along the interior and southern of Puerto Rico. These storms required special weather statements, and flood advisories and warnings. A few rivers went above flood stage, mainly in Ponce, Aibonito and Coamo. Strong gusty winds and damage to the powerlines was reported as well. Satellite imagery shows plenty of moisture covering the area, and under a moderate south-southwest steering flow, this activity will continue. The areas most affected, once again, are going to be southern and western Puerto Rico. Not a lot of activity is expected for the U.S. Virgin Islands, but some showers may reach this area at times. The winds will remain from the south-southwest on Sunday, with above normal moisture. The GFS-forecast sounding does not show saturation at the upper levels, hence sunshine will filter in as well. With strong heating and moisture flow from the south, additional rain will be anticipated. Showers will reach the southern municipalities of Puerto Rico tomorrow, with additional activity developing north of the Cordillera Central and reaching the San Juan metro area. Gusty winds can be expected with the thunderstorms as well. By Monday, conditions may improve, as the air mass becomes a little drier all the way into the upper levels of the atmosphere. Precipitable water values are expected to be near normal, however, so local effect may trigger more showers and thunderstorms, but mainly focused along the interior and the northwestern quadrant of Puerto Rico. Once the cloudiness from Franklin diminish, temperatures will once again soar into the low and mid-90s, with high heat indices anticipated for urban and coastal areas of the islands. && .LONG TERM...Tuesday through Saturday.../from prev discussion/ A variable weather pattern will prevail for the long-term period. As tropical storm Franklin moves northward far away from the Caribbean, a building surface high pressure over the western Atlantic will re-establish the easterly trade winds across the area. This pattern will introduce a more summer-typical weather pattern across the islands, with the usual morning pesky showers followed by the western interior showers for Tuesday. By Wednesday, tropical moisture, now located just a few miles east of the Lesser Antilles, will be dragged by the surface winds and increase the frequency of shower activity across the islands. According to the latest run from the Gálvez-Davison Index (GDI), there is potential for isolated to scattered thunderstorms across the interior in the afternoon. The bulk of the humidity will be out of the region by Thursday, leaving PWAT values in the climatological normals over the islands. However, the proximity of a mid-level (700-500 MB) trough will enhance the vertical development on Thursday into early Friday across the local waters and west Puerto Rico. By Friday, enough moisture will cover the CWA again as a tropical wave reaches the islands. So far today, PWAT values will go to 2.1 inches, and 500 MB temperatures will round in the -6 to -7 degrees. For the U.S. Virgin Islands, a typical summer pattern is forecast for the whole period, with the usual pesky brief passing showers in the mornings and variable conditions in the afternoons. && .AVIATION... The outer bands from the very far away Franklin will produce SHRA/TSRA across the local waters. MVFR conds with brief IFR or even LIFR is possible through this evening. TSRA may impact PR terminals, while USVI may sea a few SHRA but mainly with VFR conds. Winds will persist from the SSW at around 10 kt, but locally higher in/near SHRA/TSRA. Winds will prevail mainly from the south throughout the next 24 hrs. && .MARINE... Seas are generally below 5 feet across the local waters. However, outer bands from Hurricane Franklin continue to generate strong thunderstorms over the area, and these storms may generate locally hazardous seas. Winds will be light to moderate from the south through Monday. The risk of rip currents is moderate for the northern coast of Puerto Rico. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RAM/CAM LONG TERM....ERG PUBLIC DESK...RC
Hazardous weather outlook, Aug 26, 4:15 AM CDT, 11 hours 25 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Nacional de Meteorologia en San Juan PR 506 AM AST sabado 26 de agosto de 2023 AMZ711>745-PRZ001>013-270915- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y del Caribe- 506 AM AST sabado 26 de agosto de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .DIA UNO...Esta tarde y esta noche .Rayos...Tronadas aisladas son posibles a traves de Puerto Rico. Este atento a las tormentas electricas en su area y este preparado para refugiarse. .Lluvia Excesiva...Inundaciones en areas urbanas, carreteras y riachuelos. Inundaciones repentinas aisladas son posibles. .Calor Excesivo...Indices de calor de 102 a 107 grados a traves de los municipios costeros urbanos y costeros. Agotamiento por calor es probable con exposicion prolongada. .Corrientes Marinas...Corrientes marinas amenazantes a la vida son posibles en la zona de ola rompiente particularmente a traves de las playas del norte de Puerto Rico. .DIAS DOS A SIETE...domingo a viernes Las bandas de la cola del Ciclon Tropical Franklin podran alcanzar el area hasta el sabado. Indices de calor entre 102 a 110 grados son posibles durante horas del medio dia a traves de la mayoria de los lugares de elevaciones bajas durante el periodo largo. Tronadas son posibles cada dia. Se espera un riesgo moderado de corrientes marinas para las playas del noroeste, y norte-central. .Comunicado sobre informacion reportada por observadores... No se recomienda la activacion de los observadores. AMZ716-726-VIZ001-002-270915- San Tomas, San John y las Islas Adyacentes-Santa Cruz- Aguas cercanas a la Costa del Atlantico y aguas costeras adyacentes del Caribe- 506 AM AST sabado 26 de agosto de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para las Islas Virgenes Estadounidenses. .DIA UNO...Esta tarde y esta noche .Rayos...Tronadas aisladas son posibles al norte de las Islas Virgenes Americanas. Este atento a las tormentas electricas en su area y este preparado para refugiarse. .Lluvia Excesiva...Inundaciones en areas urbanas, carreteras y riachuelos. Inundaciones repentinas aisladas son posibles. .Calor Excesivo...Indices de calor de 102 a 107 grados a traves de las islas. Agotamiento por calor es probable con exposicion prolongada. .DIAS DOS A SIETE...domingo a viernes Las bandas de la cola del Ciclon Tropical Franklin podran alcanzar el area hasta el sabado. Indices de calor entre 102 a 110 grados son posibles durante horas del medio dia a traves de la mayoria de los lugares de elevaciones bajas durante el periodo largo. Habra un riesgo bajo de corrientes marinas para todas las playas de las Islas Virgenes Americanas. .Comunicado sobre informacion reportada por observadores... No se requiere la activacion de los observadores.
In the hours before
Local storm report, Aug 26, 1:18 PM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
218 PM AST Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM Debris Flow 3 NW Celada 18.30N 65.99W
08/26/2023 Gurabo PR Newspaper
A mudslide was reported in road PR-181 from
Gurabo to Trujillo Alto.
&&
ERGLocal storm report, Aug 26, 1:38 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
238 PM AST Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Flood 3 SW Pastos 18.08N 66.29W
08/26/2023 Coamo PR Newspaper
Road PR-704 was impasable due to flooding,
near the baseball park at Barrio Cuyon, from
Coamo to Aibonito.
&&
ERGLocal storm report, Aug 26, 1:41 PM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
241 PM AST Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Flash Flood Marueno 18.06N 66.66W
08/26/2023 Ponce PR Emergency Mngr
Emergency Managers indicated that water from
flooding was rising along Barrio Maruenos,
Sector Jaguas. The mud in the water was
reaching several houses in this area.
&&
ERGSpecial weather statement, Aug 26, 3:20 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service San Juan PR
420 PM AST Sat Aug 26 2023
PRZ005-008>010-262145-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Western Interior PR-
420 PM AST Sat Aug 26 2023
...A strong thunderstorm will impact portions of western Puerto Rico
through 545 PM AST...
At 419 PM AST, a strong thunderstorm was over Quebradillas, moving
northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1849 6697 1849 6682 1847 6673 1834 6692
1817 6690 1817 6716 1818 6717 1821 6715
1828 6719 1830 6723 1836 6727 1842 6716
1849 6717 1851 6714 1852 6704
TIME...MOT...LOC 2019Z 240DEG 28KT 1848 6693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, Aug 26, 3:27 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Juan PR
427 PM AST Sat Aug 26 2023
PRZ003-004-006-007-262200-
Central Interior PR-Ponce and Vicinity PR-Eastern Interior PR-
Southeast PR-
427 PM AST Sat Aug 26 2023
...A strong thunderstorm will impact portions of the western
interior and southwestern Puerto Rico, around Orocovis and
Salinas, through 600 PM AST...
At 426 PM AST, a strong thunderstorm was over Orocovis, and another
one near Salinas moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1826 6620 1818 6615 1822 6596 1801 6586
1796 6609 1793 6616 1794 6621 1795 6617
1796 6620 1794 6623 1794 6629 1798 6632
1795 6637 1796 6643 1799 6646 1797 6656
1824 6649 1827 6638
TIME...MOT...LOC 2026Z 240DEG 28KT 1814 6615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGSpecial weather statement, Aug 26, 3:30 PM CDT, 10 minutes before
Special Weather Statement...CORRECTED
National Weather Service San Juan PR
430 PM AST Sat Aug 26 2023
PRZ003-004-006-007-262200-
Central Interior PR-Ponce and Vicinity PR-Eastern Interior PR-
Southeast PR-
430 PM AST Sat Aug 26 2023
...A strong thunderstorm will impact portions of the western
interior and southeastern Puerto Rico, around Orocovis and
Salinas, through 600 PM AST...
At 426 PM AST, a strong thunderstorm was over Orocovis, and another
one near Salinas moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1826 6620 1818 6615 1822 6596 1801 6586
1796 6609 1793 6616 1794 6621 1795 6617
1796 6620 1794 6623 1794 6629 1798 6632
1795 6637 1796 6643 1799 6646 1797 6656
1824 6649 1827 6638
TIME...MOT...LOC 2026Z 240DEG 28KT 1814 6615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:16 PM CDT | Special Marine Warning | JSJ | 89 min | |
| Aug 25, 9:33 PM CDT | Areal Flood Advisory | JSJ | 117 min | |
| Aug 26, 1:05 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 26, 1:42 AM CDT | Special Weather Statement | JSJ | 63 min | |
| Aug 26, 1:54 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 26, 2:31 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 26, 2:52 AM CDT | Special Weather Statement | JSJ | 23 min | |
| Aug 26, 2:55 AM CDT | Special Marine Warning | JSJ | 35 min | |
| Aug 26, 11:04 AM CDT | Special Weather Statement | JSJ | 86 min | |
| Aug 26, 11:28 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 26, 11:52 AM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Aug 26, 12:06 PM CDT | Special Weather Statement | JSJ | 69 min | |
| Aug 26, 12:29 PM CDT | Special Marine Warning | JSJ | 91 min | |
| Aug 26, 12:43 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Aug 26, 1:16 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Aug 26, 1:30 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 26, 1:48 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 26, 2:07 PM CDT | Special Marine Warning | JSJ | 53 min | |
| Aug 26, 2:30 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Aug 26, 3:20 PM CDT | Special Weather Statement | JSJ | 85 min | |
| Aug 26, 3:27 PM CDT | Special Weather Statement | JSJ | 93 min | |
| Aug 26, 3:30 PM CDT | Special Weather Statement | JSJ | 90 min | |
| Aug 26, 3:55 PM CDT | Special Weather Statement | JSJ | 2 hr | |
| Aug 26, 4:07 PM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Aug 26, 4:22 PM CDT | Special Marine Warning | JSJ | 64 min | |
| Aug 26, 4:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 26, 5:05 PM CDT | Areal Flood Warning | JSJ | 115 min | |
| Aug 26, 5:11 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Aug 26, 5:14 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Aug 26, 5:20 PM CDT | Areal Flood Advisory | JSJ | 85 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.